MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804275-23
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed de novo lesion in the left circumflex (lcx) with mild calcification and mild tortuosity.After pre-dilation, the 2.75x23mm xience skypoint stent delivery (sds) was advanced and negative pressure was applied to the delivery system, when blood was noted to have aspirated [leak] in the syringe.The sds was removed from the patient.A non-abbot drug eluting stent was used to continue the procedure.There was no adverse patient effect and no clinically significant delay was reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual, functional and dimensional analysis was performed on the returned device.The reported difficulty to advance could not be tested as it was based on operational context.The reported leak/splash was not confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Based on the reported information and observations from the returned analysis, the investigation determined that the reported difficulties appear to be related to procedural circumstances.It is likely that the device interacted with the mildly calcified, mildly tortuous and 90% stenosed lesion during advancement, resulting in the reported failure to advance.Analysis of the returned device confirmed the crossing profile met specifications.In addition, analysis of the returned device could not confirm the reported leak/splash.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It was reported that during advancement prior to reaching the target lesion, negative pressure was applied to facilitate crossing the lesion.It should be noted that the instructions for use states: when introducing the delivery system into the vessel, do not introduce negative pressure on the delivery system.This may cause dislodgement of the stent from the balloon.It is unknown if the ifu deviation(s) directly caused or contributed to the reported event; therefore, this deviation will not be addressed in the physician requested letter.H6 - adverse event problem - medical device problem code 2017 was added for improper or incorrect procedure or method failure to follow steps / instructions.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the resistance was noted during advancement with the anatomy.During advancement prior to reaching the target lesion, negative pressure was applied to facilitate crossing the lesion.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23408348
Report Number2024168-2025-11264
Device Sequence Number9018870
Product Code NIQ
UDI-Device Identifier08717648233173
UDI-Public(01)08717648233173(17)270708(10)4071241
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804275-23
Device Catalogue Number1804275-23
Device Lot Number4071241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown